MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 7X80; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 7X80; STENT, ILIAC
Catalog Number C07080SL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Reocclusion (1985); Vascular System (Circulation), Impaired (2572)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, approximately three and a half years after the implantation of two smart control stents the patient¿s ankle-brachial index (abi) decreased and an occlusion was confirmed in the right common femoral artery.A target lesion revascularization (tlr) was performed and the patient recovered on the same day.The patient was an (b)(6).The patient¿s weight was (b)(6).The index target lesion was from the proximal portion to the middle portion of the right femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The device was not returned for evaluation as it remains implanted.A review of the manufacturing documentation associated with lot 15851700 presented no issues during the manufacturing process that can be related to the reported event.Without the return of the device for analysis or procedural films, the reported event could not be confirmed and the exact cause could not be determined.Restenosis and occlusion are known potential adverse events associated with implanting stents.Restenosis is often associated with the progression of artery disease.The act of stent implantation produces intended damage to the intima of the vessel wall in order to remodel the wall and reestablish patency of the vessel.The disruption of the intimal layers triggers the immune system to heal the damaged areas, thus activating the clotting mechanism as well as the inflammatory response.The combination of inflammatory response and clotting cascade can lead to thrombus formation in side of the stent and instigate vessel remodeling around the stent, producing gaps between the stent and the vessel wall.Given the limited information available for review, patient, lesion and/or pharmacological factors may have contributed to the reported events.There is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.This is 1 of 2 products involved with the reported event and the associated manufacturer report numbers are 9616099-2017-01284 and 9616099-2017-01285.
 
Event or Problem Description
As reported, approximately three and a half years after the implantation of two smart control stents the patient¿s ankle-brachial index (abi) decreased and an occlusion was confirmed in the right common femoral artery.A target lesion revascularization (tlr) was performed and the patient recovered on the same day.The patient was an (b)(6).The patient¿s weight was (b)(6).The index target lesion was from the proximal portion to the middle portion of the right femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.

Brand Name
SMART CONTROL, ILIAC 7X80
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6760793
Report Number9616099-2017-01284
Device Sequence Number1723349
Product Code NIO
UDI-Device Identifier20705032023891
UDI-Public20705032023891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC07080SL
Device Lot Number15851700
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 6 FR GUIDING CATHETER; UNKNOWN 6 FR SHEATH INTRODUCER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age89 YR
Patient Weight45